MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE TIGHTENER WITH HANDLE & TWO PEGS 240MM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE TIGHTENER WITH HANDLE & TWO PEGS 240MM; MISC ORTHO SURGICAL INSTR
Model Number 391.21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exact date of event is unknown; event reportedly occurred in 2019.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in 2019, during orthopedic procedure, handle of wire tightener with handle broke.Fragments were generated and removed easily without additional intervention.There was no surgical delay.Procedure was successfully completed with no patient consequence.This report is for one (1) wire tightener with handle & two pegs 240mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: device history record (dhr) is not available as the device is older than 21 years.At this time, the manufacturing documents for instruments had to be stored for 10 years.This was according to policy, which was in place till august 2014.Last documented lot is lot 2092 made in march 1998.Service and repair evaluation: the customer reported that the wire tightener with handle & two pegs 240mm was broken.The repair technician reported that the handle was broken into two pieces.Broken handle is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality (cq).The evaluation was confirmed.Visual inspection: the wire tightener with handle & two pegs 240 mm (part 391.21, lot 2041) was received at us cq with the bottom half of the handle broken into 2 pieces.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed.Document/specification review: the following drawings were reviewed: wire tightener, 230 mm and drahtspanner.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4, e3, g3: additional information provided.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H11 corrected data: d10, h3.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WIRE TIGHTENER WITH HANDLE & TWO PEGS 240MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8403957
Report Number2939274-2019-56880
Device Sequence Number2326139
Product Code LXH
UDI-Device Identifier10886982198228
UDI-Public(01)10886982198228
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.21
Device Catalogue Number391.21
Device Lot Number2041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/15/2019
04/19/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/05/2019
04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR